Warfarin-induced skin necrosis after open heart surgery due to protein S and C deficiency


OZ B. S. , Asgun F., OZ K., KURALAY E., TATAR H.

HEART AND VESSELS, vol.22, no.1, pp.64-66, 2007 (Peer-Reviewed Journal) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 22 Issue: 1
  • Publication Date: 2007
  • Doi Number: 10.1007/s00380-006-0935-z
  • Journal Name: HEART AND VESSELS
  • Journal Indexes: Science Citation Index Expanded, Scopus
  • Page Numbers: pp.64-66

Abstract

Warfarin-induced skin necrosis is the rare but potentially devastating complication of anticoagulant therapy and commonly occurs in previously undetected C- and S-protein deficient patients. Because routine preoperative examination does not include protein C and S level measurement, detection of these patients preoperatively is generally not possible, which increases the risk of occurrence of this important complication. In this report we present and discuss such a patient, who died from warfarin-induced skin necrosis after coronary artery bypass surgery.